# SDR CA080707006

- Difficulty date: June 16, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 6,380 hours
- Engine: Allsn 250C47B
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Shaft
- Part number: 407040416103
- Condition: Corroded
- Location: Tail Rotor
- Part time: 6,360 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE REMOVING THE TAIL ROTOR FROM THE ACFT, THE ENGINEER PERFORMING THE WORK NOTED THAT SEPARATING THE HUB FROM THE OUTPUT DRIVE SHAFT WAS SUBSTATIALLY MORE DIFFICULT THAN NORMAL. ONCE THE TAIL ROTOR WAS REMOVED IT WAS NOTED THAT THE INCORRECT TYPE OF LUBRICANT HAD BEEN APPLIED DURING THE LAST INSTALLATION OF THE TAIL ROTOR. THE TR GEARBOX WAS SENT TO A REPAIR FACILITY FOR A SCHEDULED INSP AND THE TR OUTPUT SHAFT WAS SUBSIQUENTLY SCRAPPED DUE TO CORROSION OF THE TR AND TAIL ROTOR OUTPUT SHAFT DRIVE SPLINES.
